Discussions By Condition: Skin conditions

Is this eczema, or a fungus? Pic included...

Posted In: Skin conditions 0 Replies
  • Posted By: sanriax28
  • December 27, 2008
  • 09:58 PM

Hi, I have an area of red/flaky skin underneath my mouth, and I'm not sure what's causing it. It started out as a much smaller area - just a small patch near the lower RH side of my mouth that would periodically shed in flaky/furry pieces. Sometimes it was an issue, sometimes it wasn't. I didn't think much of it.

But recently (within the past 2 months), it seems to have "spread" to the area on my chin. It seems to flare up and get flaky after eating. I first noticed it when I would eat breakfast (to go, to save time) in my car on the way to work. Even eating carefully (I mean, c'mon, I'm not a messy eater!), a few minutes afterwards when I'd check in the mirror, that spot on my face would be a huge flaky mess.

Usually picking off the flakes reveals a smooth, lightly red patch underneath. I went to my general physician, who gave me a cortisone cream and said to wash with Ketoconozale shampoo (which was prescribed) because it might be a fungus.

She also mentioned it might be a yeast infection. OF THE FACE?! oh, dear god. I've never had them - ahem - anywhere else.

I'm wondering what this is. I don't have any food allergies that I know of, but the fact that it's aggravated after eating breakfast sandwiches seemed suspicious. Some days it's ultra flaky and looks horrible, other days I can easily cover it up with some makeup.

Oh, also, I'm 29, and am not on any medication except for BCP (and this thing's been around for at least a year, it just got worse recently).


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?